MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD NEXIVA DIFFUSICS 18G X 1.25 IN; INTRAVASCULAR CATHETER

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD NEXIVA DIFFUSICS 18G X 1.25 IN; INTRAVASCULAR CATHETER
Catalog Number 383594
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd nexiva diffusics 18g x 1.25 in had foreign matter it was reported by customer that they visualized brown substance on nexiva diffusics bevel and brownish catheter coloration near laser cut holes.Verbatim: customer analyzed bevel/catheter tips under microscope of autoguard, nexiva sp w/ maxzero, and nexiva diffusics.Concern developed when they visualized brown substance on nexiva diffusics bevel and brownish catheter coloration near laser cut holes.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Our quality engineer inspected the 6 samples submitted for evaluation.The reported issue of discolored was confirmed upon inspection of the samples.Analysis of the samples under magnification showed that there were no irregularities with the samples.There was a slight brownish tint near the holes of the catheter at the tip.This slight change in color is normal and is a result of the laser hole cutting process.The amount of browning observed is considered to be within manufacturing specifications and is not a defect.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records were reviewed, and this batch meets our manufacturing specification requirements.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.We regret any inconveniences this incident may have caused you and your facility.Additional batch numbers: 3270886, 3298351, 3270891, 3270878, 3214181, 3236215.Additional batches captured in below prs: 10258288, 10258461.
 
Event or Problem Description
Customer response on april 23, 2024.Lot numbers as follows: 3076931, 3236215, 3306528, 3270882, 3077239, 3214181, 3270878, 3298351, 3270891, 3270886.

Brand Name
BD NEXIVA DIFFUSICS 18G X 1.25 IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX 
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
colosio no. 579
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19287816
Report Number9610847-2024-00120
Device Sequence Number8740148
Product Code FOZ
UDI-Device Identifier00382903835942
UDI-Public(01)00382903835942
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K173354
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2026
Device Catalogue Number383594
Device Lot Number3076931
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2024
Supplement Date Received by Manufacturer05/24/2024
Initial Report FDA Received Date05/10/2024
Supplement Report FDA Received Date05/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown